Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 27, 2005, 6:44 PM CDT for Moore County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2005, 6:44 PM CDT (23:44 UTC)
- Expired
- May 27, 2005, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 272344 SVRAMA TXC341-280045- /O.NEW.KAMA.SV.W.0071.050527T2344Z-050528T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT FRI MAY 27 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF DUMAS * UNTIL 745 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DUMAS...AND MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOUR WAY AND LAKE MEREDITH. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3605 10164 3603 10213 3564 10216 3564 10163 $$
2 follow-up statements
000 WWUS54 KAMA 280000 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT FRI MAY 27 2005 TXC341-280045- /O.CON.KAMA.SV.W.0071.000000T0000Z-050528T0045Z/ MOORE TX- 700 PM CDT FRI MAY 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR MOORE COUNTY... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF FOUR WAY...OR ABOUT 10 MILES SOUTHEAST OF DUMAS...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HAIL THE SIZE OF QUARTERS HAS BEEN REPORTED IN DUMAS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3605 10164 3603 10213 3564 10216 3564 10163 $$ HENNIG
000 WWUS54 KAMA 280019 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 719 PM CDT FRI MAY 27 2005 TXC341-280045- /O.CON.KAMA.SV.W.0071.000000T0000Z-050528T0045Z/ MOORE TX- 719 PM CDT FRI MAY 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR MOORE COUNTY... AT 713 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF FOUR WAY...OR ABOUT 12 MILES SOUTHEAST OF DUMAS...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3605 10164 3603 10213 3564 10216 3564 10163 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:19 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 27, 3:19 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT FRI MAY 27 2005 .DISCUSSION... SATELLITE IMAGERY SHOWING CONVECTION ON THE RISE OVER THE MOUNTAINS IN ARIZONA AND NEW MEXICO. EVIDENCE OF SHORTWAVE ENERGY ON WV APPEARS TO BE MOVING THIS WAY. 12Z SOUNDING INDICATED A HEALTHY CAP AT 700MB NEEDING LOW 80 DEGREE TEMPS TO TRIGGER CONVECTION...BUT HIGHS TODAY WILL ONLY LIMP INTO THE UPPER 70S AT BEST. PLUS SOUNDING ALSO SHOWED DRY AIR POCKETS IN MID LEVELS WITH A STRONG DRY SLOT IN THE UPPER LEVELS THAT COULD MIX DOWN AND HELP LIMIT THUNDER POTENTIAL. EXPECTING TONIGHT TO SHAPE UP MUCH LIKE THE PAST FEW DAYS WITH CONVECTION FORMING LATER THIS EVENING IN THE WESTERN CWA...AND LINGER AFTER MIDNIGHT ACROSS THE REST OF THE PANHANDLES. ONLY ADJUSTMENTS TO THE SHORT TERM REVOLVED AROUND THE POP/WX GRIDS. WITH A SIMILAR PATTERN IN PLACE AS THE LAST FEW DAYS...DECIDED THAT MID MORNING TO EARLY AFTERNOON CONVECTION FOR OUR AREA DOES NOT SEEM VERY LIKELY SO DROPPED POPS FROM 12Z TO 18Z FOR SAT AND SUN. STILL THINK STORMS WILL FORM IN THE NW FLOW ALOFT AS SHORT WAVE ENERGY TRAVELS AROUND THE UPPER RIDGE...BUT THINKING MOST OF THE ACTIVITY WILL OCCUR AFTER 22Z OR SO. KEPT THE TEMPS GRIDS ALMOST EXACTLY THE SAME AS PREVIOUS SHIFT. EXPECTING THE FRONT TO MOVE INTO THE OKLAHOMA PANHANDLE AROUND 15Z SUNDAY SO LOWERED HIGH TEMPS A FEW DEGREES IN THE NORTHERN CWA SUNDAY...AND MADE NO CHANGES TO MONDAYS HIGHS. MESO ETA SEEMED TO HAVE THE BEST HANDLE ON THE FRONT BASED ON THE STRENGTH AND ORIENTATION OF 500MB AND 300MB JETS THROUGH 00Z SUNDAY. BOTH THE GFS AND ETA SHOW THE NORTHWESTERLY JETS CIRCULATING AROUND THE UPPER LOW NEAR THE GREAT LAKES. WITH THIS NW FLOW PATTERN THINKING THE FRONT SHOULD PROGRESS RATHER QUICKLY TOWARD THE PANHANDLES. ONLY MITIGATING FACTOR WOULD BE THE PRESENCE OF A SOUTHEASTERLY 850JET... BUT MODELS SHOW THE 850 FLOW TO BE RELATIVELY WEAK UNTIL SATURDAY AFTERNOON INTO SUNDAY MORNING. SO THINKING THE FRONT WILL SLIDE DOWN QUICKLY TOWARD THE PANHANDLES AND HAVE LITTLE TROUBLE MOVING THROUGH THE 850MB FLOW. MADE ADJUSTMENTS TO THE POP/WX GRIDS TO MATCH THE RECENT THOUGHTS ON THE COLD FRONT AND ALSO TWEAKED SKY COVER. THE FRONT SHOULD HANG UP IN THE SOUTHERN TEXAS PANHANDLE SUNDAY AFTERNOON AND KICK OUT OF THE PANHANDLES EARLY MONDAY MORNING. UPSLOPE FLOW SUNDAY NIGHT AND MONDAY WILL HELP TRIGGER THUNDERSTORMS SO LEFT 40 POPS THROUGH MONDAY NIGHT. ONLY MADE MINOR CHANGES TO THE EXTENDED GRIDS WITH MUCH UNCERTAINTY IN GUIDANCE AFTER MONDAY. GFS AND ETA SEEM TO BE HAVING TROUBLE HANDLING UPPER LOW THAT WILL MOVE OUT OF THE GULF OF ALASKA AND INTO NORTHERN CALIFORNIA. MODELS HAVE SIMILAR SOLUTIONS SATURDAY AFTERNOON...BUT QUICKLY DIVERGE INTO SUNDAY. ETA WEAKENS THE LOW AND KEEPS THE ENERGY A FEW HUNDRED MILES FURTHER NORTH THAN THE GFS SUCH THAT BY MONDAY AFTERNOON THE GFS PAINTS THE LOW OVER UTAH... WITH THE ETA SOMEWHERE NEAR SOUTHWESTERN MONTANA. IT ONLY GETS WORSE AFTER THAT SO DECIDED THAT PERSISTENCE/CLIMATOLOGICAL FORECAST WAS THE BEST OPTION FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 55 75 57 77 / 40 30 30 40 BEAVER OK 51 79 58 71 / 30 30 30 40 BOISE CITY OK 52 78 58 71 / 40 30 30 40 BORGER TX 54 77 57 77 / 40 30 30 40 BOYS RANCH TX 56 78 59 78 / 40 30 30 40 CANYON TX 56 76 58 78 / 40 30 30 40 CLARENDON TX 56 77 60 80 / 40 30 30 40 DALHART TX 54 76 58 75 / 40 30 30 40 GUYMON OK 52 79 60 71 / 30 30 30 40 HEREFORD TX 56 75 58 79 / 40 30 30 40 LIPSCOMB TX 51 77 60 75 / 30 30 30 40 PAMPA TX 54 75 59 77 / 40 30 30 40 SHAMROCK TX 54 80 62 80 / 30 30 30 40 WELLINGTON TX 55 82 62 81 / 40 30 30 40 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
Hazardous weather outlook, May 27, 4:00 PM CDT, 2 hours 44 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT FRI MAY 27 2005 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 400 PM CDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE PANHANDLES. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY BE CAPABLE OF PRODUCING HEAVY RAIN...LIGHTNING...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY FLOW WILL PERSIST IN THE MID-LEVELS OF THE ATMOSPHERE...ALLOWING WEAK DISTURBANCES TO MOVE ACROSS THE REGION THROUGH THURSDAY OF NEXT WEEK. THUNDERSTORMS WILL MOST LIKELY DEVELOP DURING THE AFTERNOON OVER NEW MEXICO AND COLORADO...AND THEN MOVE INTO THE PANHANDLES IN THE LATE EVENING AND OVERNIGHT HOURS. A FEW THUNDERSTORMS MAY APPROACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. A COLD FRONT WILL APPROACH THE REGION ON SUNDAY...WHICH COULD ENHANCE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS ALL OF THE PANHANDLES SHOULD STAY INFORMED CONCERNING THE POTENTIAL FOR SEVERE WEATHER THROUGH THE NEXT SEVEN DAYS...AND BE PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER DEVELOP. NUNEZ
In the hours before
Special weather statement, May 27, 5:26 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 526 PM CDT FRI MAY 27 2005 TXZ002-272315- SHERMAN TX- 526 PM CDT FRI MAY 27 2005 ...STRONG THUNDERSTORM IN SHERMAN COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL SHERMAN COUNTY AT 526 PM CDT...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SHERMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, May 27, 6:00 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT FRI MAY 27 2005 TXZ007-272330- MOORE TX- 600 PM CDT FRI MAY 27 2005 ...STRONG THUNDERSTORM IN MOORE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF SUNRAY AT 600 PM CDT...MOVING SOUTH AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
Special weather statement, May 27, 6:32 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 632 PM CDT FRI MAY 27 2005 TXZ007-280015- MOORE TX- 632 PM CDT FRI MAY 27 2005 ...STRONG THUNDERSTORM IN MOORE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF SUNRAY AT 632 PM CDT...MOVING SOUTH AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.